Potential Analysis

, Volume 1, Issue 2, pp 115–131 | Cite as

On conservativeness and recurrence criteria for Markov processes

  • Yoichi Oshima


In the present paper, we give general criteria of conservativeness and recurrence for Markov processes associated with, not necessarily symmetric, Dirichlet spaces. The conservativeness criterion is applied to discuss a comparison theorem of conservativeness for diffusion processes. Also some sufficient conditions of conservativeness and recurrence for diffusion processes.are given.

Mathematics Subject Classifications (1991)

60 J45 31C25 

Key words

Recurrence conservativeness Dirichlet spaces 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Friedman, A.:Stochastic Differential Equations and Applications, vol. 1, Academic Press, 1975.Google Scholar
  2. 2.
    Fukushima, M.:Dirichlet Forms and Markov Processes, North-Holland and Kodansha, 1980.Google Scholar
  3. 3.
    Fukushima, M.:Markov Processes and Functional Analysis, Proc. International Math. Conf. Singapore, ed. by L. H. Y. Chen, T. B. Ng, and M. J. Wicks, North-Holland, 1982.Google Scholar
  4. 4.
    Fukushima, M.:On Recurrence Criteria in the Dirichlet Space Theory, Local Times to Global Geometry, Control and Physics, ed. by Elworthy, Research Notes in Math. Series 150, Longman, 1987.Google Scholar
  5. 5.
    Fukushima M. and Oshima Y.: On the skew product of symmetric diffusion processes,Forum Math. 1 (1989), 103–142.Google Scholar
  6. 6.
    Hashiminsky R. Z.: Ergodic properties of recurrent diffusion processes and stabilization of the problem to the Cauchy problem for parabolic equations,Teor. Veroyatnost. i Primenen 5 (1960), 196–214.Google Scholar
  7. 7.
    Ichihara K.: Some global properties of symmetric diffusion processes,Publ. Res. Inst. Math. Sci. 14 (1978), 441–486.Google Scholar
  8. 8.
    Ichihara K.: Explosion problems for symmetric diffusion processes,Trans. Amer. Math. Soc. 298 (1986), 515–536.Google Scholar
  9. 9.
    Ikeda, N. and Watanabe, S.:Stochastic Differential Equations and Diffusion Processes, North-Holland and Kodansha, 1981.Google Scholar
  10. 10.
    Ito, K. and McKean Jr., H. P.:Diffusion Processes and Their Sample Paths, Springer-Verlag, 1965.Google Scholar
  11. 11.
    Kunita, H.: Sub-Markov semigroups in Banach lattices,Proc. Int. Conf. Functional Analysis and related topics, Univ. of Tokyo Press, 1970, 332–343.Google Scholar
  12. 12.
    LeJan Y.: Balayage et formes de Dirichlet.Z. Wahrscheinlichkeitstheorie verw. Gebiete 37 (1977), 297–319.Google Scholar
  13. 13.
    Menendez S. C.: Processus de Markov associé à une forme de Dirichlet non symmétrique.Z. Wahrscheinlichkeitstheorie verw. Gebiete 33 (1975), 139–154.Google Scholar
  14. 14.
    Okura H.: Recurrence criteria for skew products of symmetric Markov processes,Forum Math. 1 (1989), 331–357.Google Scholar
  15. 15.
    Oshima Y.: On time change of symmetric Markov processes,Osaka J. Math. 25 (1988), 411–418.Google Scholar
  16. 16.
    Oshima, Y.: Lecture on Dirichlet spaces. Univ. Erlangen-Nürnberg, 1988 (unpublished).Google Scholar
  17. 17.
    Pinsky R. G.: A mini-max variational formula giving necessary and sufficient conditions for recurrence or transience of multidimensional diffusion processes,Ann. Prob. 16 (1988), 662–671.Google Scholar
  18. 18.
    Silverstein M. L.: Application of the sector condition to the classification of subMarkovian semigroups,Trans. Amer. Math. Soc. 244 (1978), 103–146.Google Scholar
  19. 19.
    Takeda M.: On a martingale method for symmetric diffusion processes and its applications,Osaka J. Math. 26 (1989), 605–623.Google Scholar

Copyright information

© Kluwer Academic Publishers 1992

Authors and Affiliations

  • Yoichi Oshima
    • 1
  1. 1.Department of Mathematics, Faculty of EngineeringKumamoto UniversityKumamotoJapan

Personalised recommendations